MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW AGBA PI MIDLINE 1-L: 4.5FR X 15CM; MIDLINE CATHETER

ARROW INTERNATIONAL LLC ARROW AGBA PI MIDLINE 1-L: 4.5FR X 15CM; MIDLINE CATHETER
Catalog Number CDC-41541-MPKC
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
It was reported "during insertion procedure, 4.5fr agba single lumen midline would not pass through the sheath introducer in the kit.They dropped another separate sheath introducer and still could not pass midline".The condition of the reported to be 'fine' and the patient had no harm or injury.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one, single-lumen midline catheter, a peel-away sheath, and a dilator analysis.Signs of use were observed on the returned components.The distal end of the midline catheter was partially advanced through the peel-away sheath upon return; however, the distal end of the catheter was not advanced past the distal tip of the sheath.After failing functional testing, the catheter body was observed to have a bulge approximately 26 mm from the distal tip.The outer diameter of the catheter near the juncture hub measured 0.062" , which is within the specification limits of 0.057"-0.062" per catheter product drawing.The outer diameter of the bulge in the catheter body measured 0.664" which is not within the specification limits of 0.057"-0.062" per catheter product drawing.The sheath inner diameter at the distal tip measured 0.064", which is within the specification limits of 0.064"-0.065" per sheath product drawing.The sheath inner diameter at the proximal opening measured 0.066", which is within the specification limits of 0.066"-0.071" per sheath extrusion product drawing.The catheter and sheath were functionally tested per the product instructions for use (ifu).The ifu provided with this kit instructs the user, "insert catheter through peel-away sheath to final indwelling position.Retract and/or gently flush while advancing catheter if resistance is met." the returned catheter was removed from the sheath and reinserted through.The catheter met resistance when it advanced approximately 26 mm past the proximal opening of the sheath.The ifu also states , "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." a lab inventory syringe filled with water was used to flush the lumen and the catheter flushed as intended with no blockages observed.Manufacturing was contacted as a part of this complaint investigation.They confirmed the defect is a result of the extrusion process.A device history record review was performed with no relevant findings.The ifu provided with the kit informs the user, "retract and/or gently flush while advancing catheter if resistance is met." the report of a catheter bulge was able to be confirmed through complaint investigation of the returned sample.Visual analysis of the returned catheter revealed a bulge in the extrusion approximately 26 mm from the distal tip.Manufacturing confirmed this defect can occur during the extrusion process.The peel-away sheath met all relevant dimensional and functional requirements.Based on these circumstances, manufacturing cause or contributed to the reported event.A non-conformance was initiated to further investigate this issue.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported "during insertion procedure, 4.5fr agba single lumen midline would not pass through the sheath introducer in the kit.They dropped another separate sheath introducer and still could not pass midline".The condition of the reported to be 'fine' and the patient had no harm or injury.The associated emdr report numbers are 9680794-2025-00091.

Brand Name
ARROW AGBA PI MIDLINE 1-L: 4.5FR X 15CM
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21166961
Report Number9680794-2025-00090
Device Sequence Number4275829
Product Code PND
UDI-Device Identifier10801902205435
UDI-Public(01)10801902205435(11)240607(17)260102(10)33F24D0422(21)
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K161313
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/02/2026
Device Catalogue NumberCDC-41541-MPKC
Device Lot Number33F24D0422
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2024
Supplement Date Received by Manufacturer01/24/2025
Initial Report FDA Received Date01/16/2025
Supplement Report FDA Received Date01/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown